Our partner

New member - auditory hallucinations help

Schizophrenia message board, open discussion, and online support group.

Moderator: Jasper

New member - auditory hallucinations help

Postby word88 » Sun Apr 03, 2011 3:12 am

Hello,

I am new to this forum and I am glad to see there are many members here to help each other. I have a question and I was hoping to get some help.

I have schizophrenia auditory hallucinations. In the past I took risperdal at 4 mg and it made me feel depressed and sad. I felt numb and sedated so of course the auditory hallucinations diminished.

My question is what is the most stimulating antipsychotic for auditory hallucinations that wont make me feel like a zombie but still help me at the same time?
word88
Consumer 0
Consumer 0
 
Posts: 4
Joined: Sun Apr 03, 2011 3:01 am
Local time: Fri Oct 24, 2014 7:44 am
Blog: View Blog (0)


ADVERTISEMENT

Re: New member - auditory hallucinations help

Postby miamiu » Sun Apr 03, 2011 1:40 pm

How long did you take it for? I went a year without medical help hearing all types of voices. 1 month of risperidal cured me.I thought I was gonna have to take it forever. Been off it a month without any voices.
miamiu
Consumer 2
Consumer 2
 
Posts: 59
Joined: Tue Mar 22, 2011 3:56 pm
Local time: Fri Oct 24, 2014 7:44 am
Blog: View Blog (0)

Re: New member - auditory hallucinations help

Postby MirageXD » Sun Apr 03, 2011 2:40 pm

Dear word88,

it's strange that you felt sedated with risperdal. It's one of the lighter medications in that respect. Almost all antipsychotics will make you feel a bit sedated or more sedated. The following medications have basically zero sedative effects: Serdolect and Abilify

Note that all antipsychotics should silence voices or hallucinations after some time (usually a week, but it could be a day or a month).

@miamiu: These medications cannot cure the illness. If you discontinued the treatment after a month, there's a high chance that the voices will return. You should continue the treatment for at least 6 months.

Best of luck,
Mirage
MirageXD
Consumer 6
Consumer 6
 
Posts: 451
Joined: Wed Mar 23, 2011 10:22 pm
Local time: Fri Oct 24, 2014 8:44 am
Blog: View Blog (4)

Re: New member - auditory hallucinations help

Postby word88 » Sun Apr 03, 2011 6:22 pm

Thank you for your replies. I've taken Risperdal 4 mg with a combo of 80 mg prozac, I guess these two work hand in hand also for OCD, not just auditory hallucinations. But at 4 mg, it made me numb and way sedated. At 2 mg of Risperdal right now, I'm still paranoid and hear voices occasionly. Time to try a different AP?
word88
Consumer 0
Consumer 0
 
Posts: 4
Joined: Sun Apr 03, 2011 3:01 am
Local time: Fri Oct 24, 2014 7:44 am
Blog: View Blog (0)

Re: New member - auditory hallucinations help

Postby MirageXD » Sun Apr 03, 2011 6:35 pm

word88 wrote:Time to try a different AP?


Good call. Just note that every AP has side effects of its own. It's nearly impossible to find AP without side effects for you.

Also note that some side effects are transient, i.e., they pass after a while (maybe a week). Sedation is often one of them.
MirageXD
Consumer 6
Consumer 6
 
Posts: 451
Joined: Wed Mar 23, 2011 10:22 pm
Local time: Fri Oct 24, 2014 8:44 am
Blog: View Blog (4)

Re: New member - auditory hallucinations help

Postby babybowrain » Thu Apr 07, 2011 4:00 pm

Yes I too felt very sedated on risperdol. I would sleep like 14 hours a day, no joke. I think it is due to the dose being too high. The side effects are supposed to stop after several weeks or something like that, but mine lasted months. Abilify was amazing at first, but now I'm nauseous all the time, and I don't know if it's connected.
babybowrain
Consumer 6
Consumer 6
 
Posts: 394
Joined: Sun Oct 24, 2010 12:17 am
Local time: Fri Oct 24, 2014 7:44 am
Blog: View Blog (0)

Re: New member - auditory hallucinations help

Postby MirageXD » Thu Apr 07, 2011 10:31 pm

@babybowrain: I often sleep 12 hours a day, too, unless I have to go to work. :|

Abilify has a cumulative effect: The medication levels in your system are being increased over two weeks until they stabilize. That's why some side effects appear after a few days/weeks. If you experience severe side effects after two weeks of using a medication, it may be a good time to change it. I used this rule successfully.

I always read a page about an antipsychotic on wikipedia before I use it: http://en.wikipedia.org/wiki/Aripiprazole
MirageXD
Consumer 6
Consumer 6
 
Posts: 451
Joined: Wed Mar 23, 2011 10:22 pm
Local time: Fri Oct 24, 2014 8:44 am
Blog: View Blog (4)

Re: New member - auditory hallucinations help

Postby word88 » Sat Apr 09, 2011 1:39 am

The pdoc changed me to Abilify 20 mg. How does Abilify fare in regards to schizophrenia?
word88
Consumer 0
Consumer 0
 
Posts: 4
Joined: Sun Apr 03, 2011 3:01 am
Local time: Fri Oct 24, 2014 7:44 am
Blog: View Blog (0)

Re: New member - auditory hallucinations help

Postby ss52 » Thu Oct 04, 2012 4:30 am

Been dealing with auditory hallucinations for nearly two years, not medicated. Zen and eating right has made my life a success. At a university with the highest GPA yet. The voices are defiantly hard to deal with but they will not stop you. I would stay off the medication from the consistent reports of depression and numbness. Their are other alternatives. From spinal problems, AIDS, DNA Mutations, toxicity, low IQ, or even using drugs like the ones prescribed and others... our body starts behaving strangely to its primal nature. Hearing voices is hard to deal with and a quick fix seems rational but I would hold out for the long run and look into hypnosis and other nautural remedies such as boosting HGH levels naturally. The voices may not go away but it will be less chaotic and managable. Also you will grow as an individual in these methods learning about your body and such. Most of all your not a pharmacology equal of a rat when you take a more holistic way of healing. No offense but thats what our joke of a government believes is an okay equivalent of brain chemistry.

Please PM I would love to help and learn from all of you.
ss52
Consumer 0
Consumer 0
 
Posts: 1
Joined: Thu Oct 04, 2012 3:59 am
Local time: Fri Oct 24, 2014 7:44 am
Blog: View Blog (0)

Re: New member - auditory hallucinations help

Postby jilkens » Fri Oct 05, 2012 1:38 am

ss52,

I understand you're trying to help the people here, and I get it. My own disorder was treated holistically and with a great deal of success, but I still need a small dose of medication. The point is that the dysfunction was still there, and for most people this is a reality. There is no shame is needing medication to make life manageable. It is possible to have symptoms of psychosis caused by a different medical condition, and good doctors do their best to rule these conditions out.

It's abrasive to say that people who take medication are the equivalent of a lab rat. Take the time to read through the posts here and you'll find that the medications can be helpful. Perhaps the ones it doesn't work for can be helped with more natural methods, but that's up to them to come to that conclusion. Treatment won't work unless someone is willing.

I'm happy you've found something that works for you. Just remember that people come from various backgrounds, have different experiences, and the disease manifests differently in each person. While I agree that some individuals experience wellness by natural means, advising everyone to try such a method can be harmful.
Blame it on me, but know that I won't regret one iota.
User avatar
jilkens
Consumer 6
Consumer 6
 
Posts: 3582
Joined: Tue Jun 07, 2011 4:44 am
Local time: Fri Oct 24, 2014 2:44 am
Blog: View Blog (3)


Return to Schizophrenia Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: darkman213, tehdoc0 and 51 guests

cron